MAUDE Adverse Event Report: COVIDIEN SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD7A39
Medical Device Problem Codes Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: scd7a39, sonicision 7 dissector scd7a39 39 cm (lot#53090273x); scd7a39, sonicision 7 dissector scd7a39 39 cm (lot#53090273x).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic uterine myomectomy, the first device used at the beginning of the case malfunctioned, displaying a flashing red light and emitting an audible error tone.The surgeon then requested that a second device be opened.After only a few minutes of use, while cutting through the myometrium, the active blade of the second device snapped off and fell into the patient.X-ray and fluoroscopy were used to locate the detached blade, which was ultimately found near the liver and small bowel.This incident was estimated to have added approximately three hours to the procedure.The device had functioned normally prior to the blade disengagement.Following retrieval of the blade, a third device was opened; however, it also produced a red error tone and stopped working.A fourth device was then opened and was used to complete the procedure.
 
Additional Manufacturer Narrative
Correction: b2(intervention req) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24234402
Report Number1717344-2026-00144
Device Sequence Number10175413
Product Code LFL
UDI-Device Identifier10884521794795
UDI-Public(01)10884521794795(17)301104(10)53090277X(20)02
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCD7A39
Device Catalogue NumberSCD7A39
Device Lot Number53090277X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR
Patient SexUnknown
Patient Weight104 KG